Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On analytic independence


Authors: S. S. Abhyankar and T. T. Moh
Journal: Trans. Amer. Math. Soc. 219 (1976), 77-87
MSC: Primary 13J05; Secondary 14E10
DOI: https://doi.org/10.1090/S0002-9947-1976-0414546-4
MathSciNet review: 0414546
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This article examines the concept of ``analytic independence". Several illustrative examples have been included. The main results are Theorems 1-4 which state the relations between analytic independence and the degree of field extensions, transcendence degree, order of poles and ``gap'' respectively.


References [Enhancements On Off] (What's this?)

  • [1] S. S. Abhyankar, Two notes on formal power series, Proc. Amer. Math. Soc. 7 (1956), 903-905. MR 18, 277. MR 0080647 (18:277a)
  • [2] S. S. Abhyankar and T. T. Moh, A reduction theorem for divergent power series, J. Reine Angew. Math. 241 (1970), 27-33. MR 41 #3800. MR 0259158 (41:3800)
  • [3] S. S. Abhyankar and M. van der Put, Homomorphisms of analytic local rings, J. Reine Angew. Math. 242 (1970), 26-60. MR 41 #5353. MR 0260729 (41:5353)
  • [4] M. Nagata, Local rings, Interscience Tracts in Pure and Appl. Math., no. 13, Interscience, New York, 1962. MR 27 #5790. MR 0155856 (27:5790)
  • [5] P. B. Sheldon, How changing $ D[[x]]$ changes its quotient field, Trans. Amer. Math. Soc. 159 (1971), 223-244. MR 43 #4818. MR 0279092 (43:4818)
  • [6] O. Zariski and P. Samuel, Commutative algebra, Vols. I, II, University Ser. in Higher Math., Van Nostrand, Princeton, N.J., 1957, 1960. MR 19, 833; 22 #11006. MR 0120249 (22:11006)
  • [7] R. J. Walker, Algebraic curves, Princeton Math. Ser., Vol. 13, Princeton Univ. Press, Princeton, N.J., 1950. MR 11, 387. MR 0033083 (11:387e)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13J05, 14E10

Retrieve articles in all journals with MSC: 13J05, 14E10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0414546-4
Keywords: Local domain, analytic independence, Hasse derivative, power series, automorphism, integral extension
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society